Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


confusion, what to do next PLEASE HELP
Mar 15, 2004

CD4Dear Sharon, Thank you for taking the time to answer my question. I have been positive for 10 years.I started my first combination three and a half years ago with 3TC/viracept/zerit...at the time my CD4 was 25 and viral load 700,000. The virus was under control quickly but after a year and a half I began to develop liodystrophy, mainly lipoatrophy, and was changed to Viamune/Combivir...the lipoatrophy appeared to stop but after a year I was changed again due to constant nausea to 3TC/Viread/Viramune and did well for another year but have developed lipoatrophy again, moving quite rapidly and causing my great distress, especially as I have a daughter at home not aware of my status and it is becoming more obvious in my face daily. I am trying to raise money for New-Fill, however this does not address the question of why it continues when I am not on a combo known for lipoatrophy, and how to stop it. I am considering a break in my meds as my doctor says he doesn't know of a btter combo, I have not been resistant to anything. I would really appreciate any advice, I am realy at my wits end and don't want to make a mistake. My viral load has been undetectable for years and my CD4 always around 280-400 since starting meds, now 290. Thank you

Response from Dr. Lee

Certainly the body changes you are experiencing are very distressing as is the idea of possibly being "outed" by your appearance. However, if you are otherwise doing well, I would suggest caution in taking "a break" in your meds. You started at a very low CD4 count and most likely will lose ground rapidly off of meds. Also, the fat changes you are experiencing may not be improved that much off of meds. You are on a fairly low side-effect combo, which you may have trouble beating. Have you considered (and have access to) Serostim? This is a very expensive injectable product (growth hormone) which has been shown to have some success with at least stabilizing fat changes.

You may also need some supportive therapy to figure out how to talk to you daughter about this issue. (Although, I don't know your situation and perhaps it is important to keep that info from her for the time-being.)

Be well.



Previous
off meds for 6 mos!!
Next
Viramune risks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement